Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 308, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 25, 2012, 6:10 PM CST for Dallas County, Marengo County, Perry County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2012, 6:10 PM CST (00:10 UTC)
- Expired
- Dec 25, 2012, 6:47 PM CST
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Dallas County, AL, Marengo County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 110 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 12:58 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 696 m²/s²
- 0-3 km storm-relative helicity
- 921 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
637
WUUS54 KBMX 260010
SVRBMX
ALC047-091-105-260100-
/O.NEW.KBMX.SV.W.0308.121226T0010Z-121226T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHEASTERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
SOUTHWESTERN PERRY COUNTY IN ALABAMA...
* UNTIL 700 PM CST
* AT 609 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR FREDDIE JONES FIELD...OR NEAR
LINDEN...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
UNIONTOWN...FREDDIE JONES FIELD...THOMASTON...DAYTON...CONSUL...
FAUNSDALE...BOGUE CHITTO AND MARION JUNCTION.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3248 8760 3248 8752 3255 8753 3265 8742
3236 8718 3219 8778 3227 8784
TIME...MOT...LOC 0011Z 235DEG 36KT 3227 8773
$$
143 follow-up statements
637
WWUS54 KBMX 260028
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CST TUE DEC 25 2012
ALC047-091-105-260100-
/O.CON.KBMX.SV.W.0308.000000T0000Z-121226T0100Z/
DALLAS AL-MARENGO AL-PERRY AL-
628 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PERRY...NORTHEASTERN MARENGO AND WEST CENTRAL DALLAS COUNTIES UNTIL
700 PM CST...
AT 623 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR DAYTON...OR 10 MILES SOUTHWEST
OF UNIONTOWN...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
UNIONTOWN...FAUNSDALE...BOGUE CHITTO...MARION JUNCTION...VAIDEN...
PERRY COUNTY CORRECTIONAL CENTER AND VAIDEN FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3248 8760 3248 8752 3255 8753 3265 8742
3236 8718 3228 8761 3238 8768
TIME...MOT...LOC 0028Z 235DEG 36KT 3237 8756
$$
14214
WWUS54 KBMX 260036
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CST TUE DEC 25 2012
ALC091-260047-
/O.CAN.KBMX.SV.W.0308.000000T0000Z-121226T0100Z/
MARENGO AL-
636 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARENGO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3236 8753 3249 8752 3265 8742 3243 8724
3235 8752
TIME...MOT...LOC 0037Z 235DEG 36KT 3242 8747
$$
ALC047-105-260100-
/O.CON.KBMX.SV.W.0308.000000T0000Z-121226T0100Z/
DALLAS AL-PERRY AL-
636 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PERRY AND WEST CENTRAL DALLAS COUNTIES UNTIL 700 PM CST...
AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR UNIONTOWN...MOVING NORTHEAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
MARION JUNCTION...VAIDEN...PERRY COUNTY CORRECTIONAL CENTER AND
VAIDEN FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3236 8753 3249 8752 3265 8742 3243 8724
3235 8752
TIME...MOT...LOC 0037Z 235DEG 36KT 3242 8747
$$
14523
WWUS54 KBMX 260047
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CST TUE DEC 25 2012
ALC047-105-260057-
/O.CAN.KBMX.SV.W.0308.000000T0000Z-121226T0100Z/
DALLAS AL-PERRY AL-
647 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY AND WEST
CENTRAL DALLAS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3236 8753 3249 8752 3265 8742 3243 8724
3235 8752
TIME...MOT...LOC 0047Z 235DEG 36KT 3248 8737
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 5:31 PM CST, 39 minutes earlier.
Area forecast discussion, Dec 25, 5:31 PM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 PM CST TUE DEC 25 2012 .UPDATE... FOR AVIATION DISCUSSION. && SHORT TERM... PDS TORNADO WATCH NUMBER 692 HAS BEEN ISSUED FOR SEVERAL COUNTIES IN OUR SOUTHWESTERN CWA...IN EFFECT UNTIL 8 PM. OUR CURRENT THINKING IS THAT WE'VE GOT AT LEAST A COUPLE HOURS BEFORE THE SEVERE THREAT STARTS TO RAMP UP IN THE BMX CWA. THE MAIN THING TO WATCH BETWEEN NOW AND THEN IS THE PROGRESS OF THE SURFACE LOW (NOW IN LA) AND ITS ASSOCIATED WARM FRONT (NOW STRETCHING WEST TO EAST ACROSS THE SOUTHERN FIFTH OF AL). AT 18Z...THE SURFACE LOW WAS A BIT FARTHER EAST THAN BOTH THE (12Z RUNS OF THE) NAM AND GFS HAD PREDICTED IT TO BE. IN FACT...THE NAM POSITION AND STRENGTH FORECAST AT 21Z WAS CLOSER TO THE ACTUAL AT 18Z...SO THE NAM IS ALREADY ABOUT 3 HOURS TOO SLOW. THE GFS WAS PRETTY GOOD ON STRENGTH...AND JUST A BIT SLOW (TOO FAR WEST). THE SURFACE PRESSURE FALLS BULLSEYE WAS NEAR GREENVILLE MS...WHICH SUGGESTS THE NORTHWEST MOVEMENT PREDICTED BY THE MODELS IS STILL VALID. SO...EVERYTHING BASICALLY HINGES ON THE WARM FRONT. ALL THE SURFACE BASED INSTABILITY WAS (AT 18Z) STILL SOUTH OF OUR CWA. BUT AS THE CURRENT LARGE RAIN MASS MOVES NORTHWARD...AND THE SURFACE LOW DEEPENS AND MOVES CLOSER TO ALABAMA...SOUTH WINDS SHOULD HELP PUSH THAT WARM FRONT NORTHWARD. THAT IS LIKELY TO LEAD TO DESTABILIZATION...WHICH IS ALSO EXPECTED TO SPREAD A GOOD BIT TO THE NORTH. THERE IS NO LACK OF SHEAR. THE MISSING INGREDIENT RIGHT NOW IS INSTABILITY. TIMING FOR THE HIGHEST SEVERE THREAT LARGELY DEPENDS ON STORM MODE. IF THERE IS NO SEVERE CELL DEVELOPMENT AHEAD OF THE MAIN LINE OF STORMS...THEN THE SEVERE WINDOW OF OPPORTUNITY IS RELATIVELY DECREASED. I'VE ROUGHLY TIMED IT OUT TO START AROUND 5 PM IN THE FAR WEST AND LAST AT LATE AS 2 AM IN THE EAST. IF DISCRETE CELLS WERE TO DEVELOP AHEAD OF THE MAIN LINE...THEN THAT WOULD ADD TIME ON TO THE BEGINNING OF THE PRECEDING TIMING. /61/ LONG TERM... THE COLD FRONT WILL PUSH TO THE EAST OF CENTRAL ALABAMA BY 12Z TOMORROW. IN ITS WAKE...LIGHT RAIN WILL BE POSSIBLE...AS THE LOW MOVES TO THE NORTHEAST OF THE AREA. A STRONG PRESSURE GRADIENT WILL CAUSE WINDS TO BE SUSTAINED ABOVE 20 MPH...WITH GUSTS ABOUT 30 MPH...SO A WIND ADVISORY SEEMS APPROPRIATE FOR ALL OF CENTRAL ALABAMA THROUGH 00Z THURSDAY. HIGH PRESSURE WILL SETTLE INTO THE AREA...WITH MUCH COLDER AIR FILTERING IN FROM THE NORTHWEST. MOVING INTO FRIDAY...LOW PRESSURE WILL DEVELOP ALONG THE NORTHERN GULF COAST AND THEN MOVE TO THE NORTHEAST...PULLING MOISTURE INTO CENTRAL ALABAMA. A SHORTWAVE WILL ALSO MOVE THROUGH AND AID IN THE DEVELOPMENT OF SHOWERS AHEAD OF A COLD FRONT. THE COLD FRONT WILL PUSH THE SHOWERS THROUGH THE AREA DURING THE OVERNIGHT HOURS FRIDAY AND INTO SATURDAY. STILL DOES NOT LOOK LIKE TEMPERATURES WILL BE LOW ENOUGH TO SUPPORT FROZEN PRECIP. BEYOND SATURDAY...THE FORECAST THROUGH REMAIN DRY THROUGH THE REST OF THIS PACKAGE. 73 && .AVIATION... 00Z TAF DISCUSSION WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF THE SITES ENDING FROM WEST TO EAST THROUGH 08Z. EXPECTING MVFR TO IFR CIGS AT TIMES FOR ALL SITES AS WELL. THUNDERSTORMS WILL POSE A RISK FOR VERY STRONG WINDS AS WELL. WINDS WILL SHIFT BEHIND THE COLD FRONT OVERNIGHT TO WEST-SOUTHWEST WITH MVFR CIGS CONTINUING THROUGH TOMORROW. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 45 29 46 27 / 100 30 10 10 10 ANNISTON 46 44 29 48 29 / 100 30 10 10 10 BIRMINGHAM 41 44 29 47 30 / 100 20 10 10 10 TUSCALOOSA 40 45 30 50 33 / 100 20 10 10 10 CALERA 42 44 30 49 32 / 100 20 10 10 10 AUBURN 48 48 32 49 35 / 100 20 10 10 10 MONTGOMERY 46 49 31 52 31 / 100 10 0 10 10 TROY 45 49 29 51 31 / 100 10 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 61/73/87
Hazardous weather outlook, Dec 25, 5:31 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 PM CST TUE DEC 25 2012 ALZ011>015-017>050-262345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 531 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. FOR THIS EVENING THROUGH EARLY WEDNESDAY MORNING...TORNADOES... DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL ARE ALL POSSIBLE. SOME OF THE TORNADOES COULD BE STRONG. SEVERE THUNDERSTORMS WILL IMPACT AREAS IN THE WEST AND SOUTH THROUGH EARLY EVENING AND THEN SLIDE EAST...APPROACHING EASTERN ALABAMA BY 8 PM. THE THREAT COULD LAST THROUGH 3 AM WEDNESDAY MORNING FOR AREAS NEAR THE GEORGIA STATE LINE. WHILE SEVERE THUNDERSTORMS AND TORNADOES ARE POSSIBLE AREA WIDE ACROSS CENTRAL ALABAMA...THE GREATEST THREAT AREA WILL BE ALONG AND SOUTH OF A LINE FROM EUTAW...TO BILLINGSLEY...TO TUSKEGEE.. WITH ALL THAT SAID...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED FOR ALL OF CENTRAL ALABAMA THROUGH TONIGHT. PERSONS ACROSS CENTRAL ALABAMA SHOULD BE PREPARED FOR SEVERE WEATHER...AS CHRISTMAS PLANS WILL BE IMPACTED. ADDITIONALLY...WINDS OUTSIDE THUNDERSTORM AREAS MAY BECOME GUSTY WITH A FEW GUSTS INTO THE 30 -35 MPH RANGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. WINDS WILL BE RATHER BREEZY WEDNESDAY ACROSS CENTRAL ALABAMA BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS 30 TO 40 MPH...ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THROUGH EARLY WEDNESDAY MORNING.
In the hours before
Local storm report, Dec 25, 2:35 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 2 S MOUNDVILLE 32.97N 87.63W
12/25/2012 HALE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN A SMALL AREA ALONG
HIGHWAY 69 SOUTH OF MOUNDVILLE. WINDS WERE ESTIMATED 50
TO 55 MPH.
&&
LINHARESLocal storm report, Dec 25, 3:57 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 W DIXONS MILL 32.06N 87.82W
12/25/2012 MARENGO AL PUBLIC
TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
SWEETWATER AND DIXONS MILL.
&&
LINHARESLocal storm report, Dec 25, 3:58 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 W DIXONS MILL 32.06N 87.82W
12/25/2012 MARENGO AL PUBLIC
TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
SWEETWATER AND DIXONS MILL.
&&
LINHARESLocal storm report, Dec 25, 4:01 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND DMG GEIGER 32.87N 88.31W
12/25/2012 SUMTER AL EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE BLOWN DOWN IN GEIGER
ALONG HIGHWAY 17. A FEW MOBILE HOMES HAD THEIR
UNDERPINNED REMOVED. WINDS WERE ESTIMATED AT 40 TO 50
MPH.
0149 PM TSTM WND DMG 2 S MOUNDVILLE 32.97N 87.63W
12/25/2012 HALE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN A SMALL AREA ALONG
HIGHWAY 69 SOUTH OF MOUNDVILLE. WINDS WERE ESTIMATED 50
TO 55 MPH.
0320 PM TSTM WND DMG 2 W DIXONS MILL 32.06N 87.82W
12/25/2012 MARENGO AL PUBLIC
TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
SWEETWATER AND DIXONS MILL.
&&
LINHARESSpecial weather statement, Dec 25, 4:13 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CST TUE DEC 25 2012
ALZ030-252245-
SUMTER AL-
413 PM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER COUNTY UNTIL 445
PM CST...
AT 408 PM CST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF KINTERBISH...OR 7 MILES SOUTHEAST OF YORK...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LIVINGSTON...
COATOPA...
BOYD...
THE UNIVERSITY OF WEST ALABAMA...
BLUFFPORT...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3287 8830 3284 8816 3283 8817 3284 8814
3279 8810 3280 8806 3277 8808 3278 8811
3271 8808 3269 8811 3269 8804 3264 8806
3264 8808 3259 8806 3260 8800 3234 8815
3236 8835
TIME...MOT...LOC 2213Z 203DEG 39KT 3246 8821
61Local storm report, Dec 25, 5:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG HAMILTON CROSSROADS 31.64N 85.81W
12/25/2012 PIKE AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON CR 4425
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 6:15 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Hale, Perry | 45 min |
| Dec 25, 6:33 PM CST | Special Weather Statement | BMX | Bibb, Chilton, Jefferson, Shelby | 57 min |
| Dec 25, 6:40 PM CST | Special Weather Statement | BMX | Pike | 35 min |
| Dec 25, 6:44 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike | 46 min |
| Dec 25, 6:45 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry, Shelby | 30 min |
| Dec 25, 7:00 PM CST | Areal Flood Advisory | BMX | Bibb, Chilton, Dallas, Jefferson, Perry, Shelby | 3 hr |
| Dec 25, 7:08 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry, Shelby | 52 min |
| Dec 25, 7:31 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 59 min |
| Dec 25, 7:34 PM CST | River Flood Warning | BMX | Sumter | 7 hr |
| Dec 25, 7:38 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Clay, Coosa, Talladega | 41 min |
| Dec 25, 7:58 PM CST | Special Weather Statement | BMX | Clay, Talladega | 47 min |
| Dec 25, 8:07 PM CST | Tornado Warning | BMX | Lowndes | 46 min |
| Dec 25, 8:40 PM CST | Tornado Warning | BMX | Autauga, Elmore, Montgomery | 65 min |
| Dec 25, 9:51 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Dec 25, 10:18 PM CST | Tornado Warning | BMX | Pike | 42 min |
| Dec 25, 10:22 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 38 min |
| Dec 25, 10:45 PM CST | Severe Thunderstorm Warning | BMX | Macon | 45 min |
| Dec 25, 10:48 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 42 min |
| Dec 25, 11:24 PM CST | Special Weather Statement | BMX | Barbour, Lee, Russell | 66 min |
| Dec 26, 12:14 AM CST | Special Weather Statement | BMX | Barbour | 31 min |
| Dec 26, 8:57 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 24 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.